MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201518
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a wrist arthroscopic surgery using a powermini abrader burr it was found metal pieces while removing the sclerotic bone.The pieces were removed using tweezers and suction.The procedure was completed using a back-up device.It is unknown if there was a significant delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One single 72201518 disposable 2.9mm mini magnetic abrader blade used in treatment, was not returned for evaluation.This product is sold as a box of six.This product is not intended to be sold individually.Due to product unavailability, the complaint nor relationship to event could be confirmed.Conclusions, were limited without physical product.If information becomes available the complaint may be revisited.This is a small scale blade for lighter applications.Skiving is a symptom of excessive side loading and can create shedding.Per instructions for use: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade.Do not allow the rotating portion of any blade or burr to touch any metallic object such as a cannula or arthroscope.Damage to both instruments is likely.Damage to the blade can range from a slight distortion or dulling of the blade edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.¿ influences unrelated to manufacture that could compromise product performance or integrity include: 1) blade hand piece not properly loaded (and locked) for specific mdu base choice.2) incompatible force or torque or leverage applied.3) change of approach during use.4) engaging the device without suction or insufficient irrigation.5) seizing of blades due to poor bio matter excision.Complaint history review indicated no similar allegations for the lot number reported but the two opened for this case.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
ABRADER 2.9 MAG-MINI DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10511212
Report Number1219602-2020-01372
Device Sequence Number11521331
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Model Number72201518
Device Catalogue Number72201518
Device Lot Number50832090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR